| Catalog Number |
201103080 |
| Medical Device Problem Code |
Unintended Movement (3026)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/28/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that black screwdriver in reclaim monoblock core case failed.The metal piece that fits into black screwdriver was spinning freely.No patient consequence.5 minute surgical delay.They used a keyless chuck to use in its place to hold the screwdriver.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (lot), d9, h4.Corrected: d4 (primary udi number).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that black screwdriver in reclaim monoblock core case failed.The metal piece that fits into black screwdriver was spinning freely.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed that only the main body of the sig hp rev torq lmt scrwdrvr was returned for evaluation, but the ring, the end cap and gear of it were not.Handpiece returned had signs of usage and no cosmetic damage was found on its surface.Without concrete evidence of further information, the potential cause for the missing components remains unknown.A dimensional inspection was not performed since it was not applicable to the complaint condition.A complete functional test was not able to be performed since some main components were not returned for evaluation.The partial functional test revealed that the retrieval mechanism of the handle function as intended.However, taking into account that the ring (metal piece mentioned on the event description) was not returned for evaluation, it is not unreasonable to consider that it had come out of place and could have been "spinning freely", and subsequently leading the other main components to disassemble and ultimately failed on function.Therefore, given the evidence provided, the reported allegation can be confirmed as per event description, but the specific root cause remains unknown.The overall complaint was confirmed as the observed condition of the sig hp rev torq lmt scrwdrvr would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected; h3.